Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Mar 13, 2007, 11:29 PM CDT for Jim Hogg County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2007, 11:29 PM CDT (04:29 UTC)
- Expired
- Mar 14, 2007, 12:05 AM CDT
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 127 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 4.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 140430
SVRBRO
TXC247-140515-
/O.NEW.KBRO.SV.W.0002.070314T0429Z-070314T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1129 PM CDT TUE MAR 13 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF HEBBRONVILLE...
* UNTIL 1215 AM CDT
* AT 1126 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH AND DIME SIZE HAIL. THIS STORM WAS OVER HEBBRONVILLE MOVING
SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2707 9874 2707 9851 2723 9851 2726 9854
2734 9855 2734 9875
$$
542 follow-up statements
000
WWUS54 KBRO 140451
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1149 PM CDT TUE MAR 13 2007
TXC247-140515-
/O.CON.KBRO.SV.W.0002.000000T0000Z-070314T0515Z/
JIM HOGG TX-
1149 PM CDT TUE MAR 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTH CENTRAL JIM HOGG COUNTY...
AT 1146 PM CDT...A STRONG THUNDERSTORM WAS MOVING EAST AT 30 MPH OUT
OF JIM JOGG COUNTY. THE STORM WAS WEAKENING.
LAT...LON 2707 9874 2707 9851 2723 9851 2726 9854
2734 9855 2734 9875
$$
54000
WWUS54 KBRO 140505
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1205 AM CDT WED MAR 14 2007
TXC247-140515-
/O.CAN.KBRO.SV.W.0002.000000T0000Z-070314T0515Z/
JIM HOGG TX-
1205 AM CDT WED MAR 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JIM HOGG COUNTY
IS CANCELLED...
LAT...LON 2707 9874 2707 9851 2723 9851 2726 9854
2734 9855 2734 9875
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 8:30 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Mar 13, 8:30 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 830 PM CDT TUE MAR 13 2007 .DISCUSSION...SEVERE WEATHER RAGING ACROSS THE CRP CWFA AT THIS TIME ...WHILE THE BRO CWFA REMAINS CLEAR AND CALM. THIS TREND EXPECTED TO CONTINUE THROUGH TONIGHT...BUT WILL MAINTAIN ISOLATED RAIN CHANCES IN CASE ANY ACTIVITY DOES FORM OVER DEEP SOUTH TEXAS IN ADVANCE OF THE MID-LEVEL LOW PRESSURE SYSTEM MOVING EAST THROUGH CENTRAL TEXAS RIGHT NOW. && .MARINE...TOR WATCH #61 ISSUED OVR CRP CWA THRU 2 AM WED...AS DYNAMICS INDUCED BY EAST MVG UPPER LOW REMAIN CONFINED TO AREA NORTH AND NORTHEAST OF THE RGV AND LWR TX GULF WATERS. MDLS INFER THAT OUTFLOWS FM STRONG CONVECTION COULD GENERATE STRONG TSTMS FURTHER SOUTH...NEAR NRN KENEDY COUNTY BY DAWN...AND CONTINUE ACCELERATING EAST INTO OUR NRN GULF WATERS. GENERALLY...THE FLOW IS NOT CONDUCIVE FOR BACK-BUILDING AND DIGGING OF CONVECTION OVRNGT...AND GENERAL THINKING IS THAT OUR MARINE AREAS WILL SHOW LITTLE EFFECT OF THIS AGGRESSIVE SQUALL LINE CURRENTLY EXPERIENCED NORTH OF CRP. WINDS WILL REMAIN FROM THE SOUTHEAST AROUND 15 KNOTS OVERNIGHT...EXCEPT FOR BRIEF GUSTY WINDS AND CHOPPY SEAS AROUND OUTFLOWS OR STRAY TSTMS MVG QUICKLY EAST ALONG NRN KENEDY COUNTY MARINE AREAS BY DAWN. OTHERWISE SEAS ARE EXPECTED TO REMAIN AROUND 3 FEET OFFSHORE THROUGH THE WEEKEND. WINDS WILL BRIEFLY TURN TO THE NORTHEAST ON FRIDAY WITH A WEAK FRONT...BUT WILL QUICKLY RETURN TO THE SOUTHEAST BY SATURDAY. && .AVIATION...CLOUD COVER HAS THINNED OVER REGIONAL AERODROMES WITH MVFR OVRNGT WITH SHORT DURATION IFR FM CIGS AROUND 12Z. VFR 15Z WED AND BEYOND IN STRONG SOUTHERLY FLOW OF 17G27KTS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 83 69 85 / 10 0 0 0 BROWNSVILLE 68 84 68 88 / 10 0 0 0 HARLINGEN 67 86 66 90 / 10 0 0 0 MCALLEN 67 87 67 90 / 10 0 0 0 RIO GRANDE CITY 67 88 66 91 / 10 0 0 0 SOUTH PADRE ISLAND 70 81 69 81 / 10 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...TOMASELLI/66 MARINE/AVIATION/MESO...PHILO/58
Hazardous weather outlook, Mar 13, 10:07 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1007 PM CDT TUE MAR 13 2007 TXZ248>257-150315- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1007 PM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE MOVING EAST ALONG THE NORTHERN BOUNDARY OF THE COUNTY WARNING AREA. SOME OF THIS ACTIVITY MAY MOVE INTO DEEP SOUTH TEXAS OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 13, 10:52 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1052 PM CDT TUE MAR 13 2007 TXZ249-140500- JIM HOGG- INCLUDING THE CITY OF...HEBBRONVILLE 1052 PM CDT TUE MAR 13 2007 ...STRONG THUNDERSTORM WILL MOVE NEAR OR OVER HEBBRONVILLE WITHIN THE NEXT HOUR... A STRONG THUNDERSTORM WITH A HISTORY OF STRONG GUSTY WINDS AND SMALL HAIL WAS MOVING SOUTHEAST FROM WEBB COUNTY TOWARD HEBBRONVILLE AT 1045 PM. THIS STORM SHOULD MOVE THROUGH WITHIN THE NEXT HOUR. RESIDENTS SHOULD BE PREPARED TO TAKE SHELTER SHOULD THIS STORM BECOME SEVERE. 54
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 11:05 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.